Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 12, NWS Brownsville, TX

December 13, 2018Jim Hogg County, Starr County, Zapata County, Texas

NWS Brownsville, TX issued this wind advisory at Dec 13, 2018, 4:55 AM CST for Jim Hogg County, Starr County, Zapata County, Texas. It took effect at Dec 13, 2018, 6:00 PM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2018, 4:55 AM CST (10:55 UTC)
In effect from
Dec 13, 2018, 6:00 PM CST
Expired
Dec 13, 2018, 8:00 PM CST
In force
2 hr
Issued by
NWS Brownsville, TX

Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2018-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2018-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS74 KBRO 131055
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
455 AM CST Thu Dec 13 2018

...Windy Conditions Expected This Afternoon and Evening Across 
Deep South Texas...

.A strong cold front will surge through deep south Texas during 
the day. Behind the frontal boundary, the pressure gradient will 
tighten as a surface high pressure spreads gradually eastward from
the Rockies and into the High Plains.

TXZ248-249-252-131900-
/O.NEW.KBRO.HW.W.0001.181213T1900Z-181214T0000Z/
/O.NEW.KBRO.WI.Y.0012.181214T0000Z-181214T0200Z/
/O.EXT.KBRO.WI.Y.0011.181213T1800Z-181213T1900Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
455 AM CST Thu Dec 13 2018

...WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 1 PM CST THIS 
AFTERNOON... 
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM 
CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING...

The National Weather Service in Brownsville has issued a High
Wind Warning, which is in effect from 1 PM this afternoon to 6 PM
CST this evening. A Wind Advisory is in effect from NOON to 1 PM.
This Wind Advisory is in effect from 6 PM to 8 PM CST this 
evening. 

* TIMING...Winds will begin to increase behind the frontal
  boundary by early this afternoon. Strong gusty winds will 
  continue through early evening. 

* WINDS...Northwest winds of 35 to 40 miles per hour can be 
  expected with frequent gusts in excess of 50 miles per hour 
  possible. 

* IMPACTS...Strong winds may topple trash cans, patio furniture, 
  and toss outdoor holiday decorations. Caution is advised for 
  high profile vehicles, especially those traveling along east 
  to west highways such as Interstate 2 or elevated bridges, 
  overpasses, and flyovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ256-257-351-131900-
/O.EXT.KBRO.WI.Y.0011.181213T1800Z-181214T1200Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
455 AM CST Thu Dec 13 2018

...WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 6 AM CST 
FRIDAY...

* TIMING...Winds will begin to increase behind the frontal
  boundary by early this afternoon. Strong gusty winds will
  continue through late tonight. 

* WINDS...Northwest winds of 30 to 35 miles per hour can be 
  expected with frequent gusts in excess of 45 miles per hour 
  possible. 

* IMPACTS...Strong winds may topple trash cans, patio furniture, 
  and toss outdoor holiday decorations. Caution is advised for 
  high profile vehicles, especially those traveling along east 
  to west highways such as Interstate 2 or elevated bridges, 
  overpasses, and flyovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

TXZ250-251-253>255-353-131900-
/O.CON.KBRO.WI.Y.0011.181213T1800Z-181214T0200Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
and San Manuel
455 AM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING...

* TIMING...Winds will begin to increase behind the frontal
  boundary by early this afternoon. Strong gusty winds will 
  continue through early evening. 

* WINDS...Northwest winds of 30 to 35 miles per hour can be 
  expected with frequent gusts in excess of 45 miles per hour 
  possible. 

* IMPACTS...Strong winds may topple trash cans, patio furniture, 
  and toss outdoor holiday decorations. Caution is advised for 
  high profile vehicles, especially those traveling along east 
  to west highways such as Interstate 2 or elevated bridges, 
  overpasses, and flyovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
219 
WWUS74 KBRO 131835
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1235 PM CST Thu Dec 13 2018

...Windy Conditions Expected This Afternoon and Evening Across
Deep South Texas...

.A strong cold front will surge through deep south Texas later
this afternoon. Behind the front, strong northwest winds will race
across south Texas. Winds will remain gusty through sunset, except
for areas along the immediate coast near the Laguna Madre and
South Padre Island. Gusty winds are likely to return during the
morning Friday.

TXZ248-249-252-140200-
/O.CON.KBRO.HW.W.0001.181213T1900Z-181214T0000Z/
/O.CON.KBRO.WI.Y.0011.000000T0000Z-181213T1900Z/
/O.CON.KBRO.WI.Y.0012.181214T0000Z-181214T0200Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
1235 PM CST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...Winds will begin to increase behind the frontal 
  boundary by early this afternoon. Strong gusty winds will 
  continue through early evening. 

* WINDS...Northwest winds of 35 to 40 miles per hour can be
  expected with occasional gusts in excess of 50 miles per hour 
  possible.
  
* IMPACTS...Strong winds may topple trash cans, patio furniture, 
  and toss outdoor holiday decorations. Caution is advised for 
  high profile vehicles, especially those traveling along east 
  to west highways such as Interstate 2 or elevated bridges, 
  overpasses, and flyovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts 
of 58 mph or more can lead to property damage.

&&

$$

TXZ256-257-351-140245-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T1200Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
1235 PM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY for areas
along the immediate Gulf Coast...

* TIMING...Winds will begin to increase behind the frontal 
  boundary by early this afternoon. Strong gusty winds will 
  continue through late tonight. 

* WINDS...Northwest winds of 30 to 35 miles per hour can be 
  expected with frequent gusts in excess of 45 miles per hour 
  possible. 

* IMPACTS...Strong winds may topple trash cans, patio furniture, 
  and toss outdoor holiday decorations. Caution is advised for 
  high profile vehicles, especially those traveling along east 
  to west highways such as Interstate 2 or elevated bridges, 
  overpasses, and flyovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

TXZ250-251-253>255-353-140200-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T0200Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
and San Manuel
1235 PM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...Winds will begin to increase behind the frontal 
  boundary by early this afternoon. Strong gusty winds will 
  continue through early evening. 

* WINDS...Northwest winds of 30 to 35 miles per hour can be 
  expected with frequent gusts in excess of 45 miles per hour 
  possible. 

* IMPACTS...Strong winds may topple trash cans, patio furniture, 
  and toss outdoor holiday decorations. Caution is advised for 
  high profile vehicles, especially those traveling along east 
  to west highways such as Interstate 2 or elevated bridges, 
  overpasses, and flyovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
488 
WWUS74 KBRO 140009
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
609 PM CST Thu Dec 13 2018

...Windy Conditions Expected This Evening And Overnight Across
Portions of Deep South Texas...

.A strong cold front has pushed through the region this evening. 
Behind the front, strong northwest winds have developed across 
south Texas. Winds will remain gusty through early evening, 
except for areas along the immediate coast near the Laguna Madre 
and South Padre Island. Gusty winds are likely to return during 
the morning Friday.

TXZ248-249-252-140200-
/O.EXP.KBRO.HW.W.0001.000000T0000Z-181214T0000Z/
/O.CON.KBRO.WI.Y.0012.000000T0000Z-181214T0200Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
609 PM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

* TIMING...Strong gusty winds will continue through early evening.


* WINDS...Northwest winds of 30 to 35 miles per hour can be
  expected with occasional gusts in excess of 40 miles per hour 
  possible. 

* IMPACTS...Strong winds may topple trash cans, patio furniture, 
  and toss outdoor holiday decorations. Caution is advised for 
  high profile vehicles, especially those traveling along east 
  to west highways such as Interstate 2 or elevated bridges, 
  overpasses, and flyovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

TXZ256-257-351-140815-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T1200Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
609 PM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* TIMING...Winds will remain gusty through the overnight and into
  Friday morning. 

* WINDS...Northwest winds of 30 to 35 miles per hour can be
  expected with frequent gusts in excess of 40 miles per hour 
  possible. 

* IMPACTS...Strong winds may topple trash cans, patio furniture, 
  and toss outdoor holiday decorations. Caution is advised for 
  high profile vehicles, especially those traveling along east 
  to west highways such as Interstate 2 or elevated bridges, 
  overpasses, and flyovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

TXZ250-251-253>255-353-140200-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T0200Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
and San Manuel
609 PM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...Strong gusty winds will continue through early evening.

* WINDS...Northwest winds of 30 to 35 miles per hour can be 
  expected with frequent gusts in excess of 45 miles per hour 
  possible. 

* IMPACTS...Strong winds may topple trash cans, patio furniture, 
  and toss outdoor holiday decorations. Caution is advised for 
  high profile vehicles, especially those traveling along east 
  to west highways such as Interstate 2 or elevated bridges, 
  overpasses, and flyovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

Frye
888 
WWUS74 KBRO 140203
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
803 PM CST Thu Dec 13 2018

...Windy Conditions Expected Overnight Across The Coastal Portions 
of Deep South Texas...

.A strong cold front has pushed through the region this evening.
Behind the front, strong northwest winds have developed across
south Texas. Winds will remain gusty through early evening,
except for areas along the immediate coast near the Laguna Madre
and South Padre Island. Gusty winds are likely to return during
the morning Friday.

TXZ250-251-253>255-353-140315-
/O.EXP.KBRO.WI.Y.0011.000000T0000Z-181214T0200Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
and San Manuel
803 PM CST Thu Dec 13 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

Winds have mostly decreased below Wind Advisory thresholds across
inland Deep South Texas, therefore the wind advisory will expire.
Although the Wind Advisory will expire, isolated wind gusts up to
40 miles per hour will still be possible overnight.


$$

TXZ248-249-252-140315-
/O.EXP.KBRO.WI.Y.0012.000000T0000Z-181214T0200Z/
Zapata-Jim Hogg-Starr-
Including the cities of Zapata, Hebbronville, Rio Grande City, 
and Roma
803 PM CST Thu Dec 13 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

Winds have mostly decreased below Wind Advisory thresholds across
inland Deep South Texas, therefore the wind advisory will expire.
Although the Wind Advisory will expire, isolated wind gusts up to
40 miles per hour will still be possible.

$$

TXZ256-257-351-141200-
/O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T1200Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Including the cities of Port Mansfield, Port Isabel, 
South Padre Island, Laguna Heights, and Laguna Vista
803 PM CST Thu Dec 13 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* TIMING...Winds will remain gusty through the overnight and 
  into Friday morning. 

* WINDS...Northwest winds of 30 to 35 miles per hour can be 
  expected with frequent gusts in excess of 40 miles per hour 
  possible. 

* IMPACTS...Strong winds may topple trash cans, patio furniture, 
  and toss outdoor holiday decorations. Caution is advised for 
  high profile vehicles, especially those traveling along east 
  to west highways such as Interstate 2 or elevated bridges, 
  overpasses, and flyovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

Frye

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 4:54 AM CST, 1 minute earlier.

Area forecast discussion, Dec 13, 4:54 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Brownsville TX
454 AM CST Thu Dec 13 2018

.SHORT TERM (Now through Friday): The main issue in the short term
will be significant winds across the CWA. A strong cold front will
surge into deep south Texas later today. The tight pressure
gradient between east Texas low pressure and incoming high
pressure will support strong, dry winds locally this afternoon.
High temperatures should reach the mid to upper 70s across the
region this morning, maybe even to near 80. The cold front is
expected to move through deep south Texas from late morning to
early afternoon. This will result in a significant wind event
across the area this afternoon.

Very strong northwest winds will reach 30 to 35 mph across much of
the area this afternoon. However, the latest model guidance is
indicating winds could reach as high as 40 mph with gusts around 50
mph across Zapata, Jim Hogg and Starr counties. Therefore, a High
Wind Warning has now been issued for Zapata, Jim Hogg and Starr
counties from 1 pm to 6 pm. A Wind Advisory continues for Cameron,
Willacy, Kenedy, Brooks, and Hidalgo continues this afternoon into
early this evening. Relative humidity values will quickly fall in
the wake of the strong front. The combination of very low relative
humidity and strong N-NW low level winds will support erratic fire
behavior, including enhanced growth and spread potential this
afternoon. A red flag warning is in effect today for all deep south
Texas.

Clear skies and cooler temperatures are expected tonight with low
temperatures in the 40s with a few wind chill values dipping into
the upper 30s. Northwest winds will diminish a bit far inland but
remain breezy near the coast. A Wind Advisory is now in effect for
coastal Cameron, Willacy and Kenedy counties late this evening
through the overnight hours.

Below normal temperatures are expected on Friday with highs in the
low to mid 60s under sunny winds. A Fire Weather Watch in effect and
another Wind Advisory will be likely for portions of the region on
Friday as breezy northwest winds continue.

Thanks to WFO Corpus Christi for coordination on the High Wind
Warning.

.LONG TERM (Friday Night through Wednesday): After an action-
packed short term portion of the forecast, the long term portion
will be fairly benign. The eastward progression of closed 500 mb
low pressure, followed closely by brief 500 mb high pressure, will
place Deep South Texas and the Rio Grande Valley in a dry flow
from the northwest and then west. Isolated to scattered areas of
precipitation will then reenter the BRO CWFA for Tuesday and
Wednesday, respectively, as the mid-level flow becomes more out
of the southwest due to mid-level low pressure diving into
northern Mexico. No major cold fronts are progged to move through
the forecast area and as a result, temperatures will hold at near
normal levels for this time of year through the period.
&&

.MARINE (Now through Friday): Moderate to strong south winds will
build seas this morning. Wave heights will build to 5 to 7 feet and
a Small Craft Advisory remains in effect for the Gulf waters this
morning. A very strong cold front will surge through the area this
afternoon, producing gale force winds and strong gusts, with high
seas, across the lower Texas coastal waters through at least
Friday morning.

Friday Night through Wednesday: Improving, but still adverse,
marine conditions are anticipated Friday night due to the
aforementioned passage of the cold front. Favorable winds and
seas will then prevail for a majority of the period before
conditions become adverse again on Wednesday due to an enhanced
pressure gradient.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  78  48  64  44 /  20   0   0   0
BROWNSVILLE          80  50  66  43 /  20   0   0   0
HARLINGEN            80  49  65  41 /  10   0   0   0
MCALLEN              80  50  67  43 /  10   0   0   0
RIO GRANDE CITY      78  48  66  39 /  10   0   0   0
SOUTH PADRE ISLAND   73  52  63  50 /  20   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon today to 8 PM CST this evening for
     TXZ248>257-351-353.

     Fire Weather Watch from Friday morning through Friday afternoon
     for TXZ248>257-351-353.

     Wind Advisory from noon today to 6 AM CST Friday for TXZ256-257-
     351.

     Wind Advisory from noon today to 8 PM CST this evening for
     TXZ250-251-253>255-353.

     High Wind Warning from 1 PM this afternoon to 6 PM CST this
     evening for TXZ248-249-252.

     Wind Advisory from noon today to 1 PM CST this afternoon for
     TXZ248-249-252.

     Wind Advisory from 6 PM to 8 PM CST this evening for TXZ248-249-
     252.

GM...Gale Warning from 2 PM this afternoon to noon CST Friday for
     GMZ130-132-135-150-155-170-175.

     Small Craft Advisory until 2 PM CST this afternoon for GMZ170-
     175.

     Small Craft Advisory until 2 PM CST this afternoon for GMZ150-
     155.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short term...Caceres-63
Long term...Tomaselli-66
Meso/Upper Air...Mejia-67
Hazardous weather outlook, Dec 12, 5:15 PM CST, 11 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
515 PM CST Wed Dec 12 2018

TXZ248>257-351-353-132315-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
515 PM CST Wed Dec 12 2018

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a moderate risk of rip currents along area beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Windy conditions expected Thursday and Friday with some gusts
approaching 45 mile per hour at times. Wind Advisories will likely
be needed.

With low relative humidity values and strong gusty winds, an
enhanced fire weather threat is expected Thursday and Friday.

An elevated threat of rip currents is expected through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-132315-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
515 PM CST Wed Dec 12 2018

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Winds and seas will gradually build overnight out ahead of an
approaching cold frontal boundary. Small Craft Advisory
conditions cannot be ruled out by early Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A cold front will push through the region on Thursday allowing for
very hazardous marine conditions to develop with Gale Conditions
expected late Thursday. Seas will dramatically build, especially
offshore where wave heights may approach 25 feet at times late
Thursday and Friday. A gradual improvement is expected during the
day Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Frye

In the hours before

Special weather statement, Dec 13, 3:44 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Brownsville TX
344 AM CST THU DEC 13 2018

TXZ254>257-131045-
Coastal Willacy TX-Inland Willacy TX-Coastal Cameron TX-
Inland Cameron TX-
344 AM CST THU DEC 13 2018

...SPECIAL WEATHER STATEMENT...

At 343 AM CST, Doppler radar was tracking a strong thunderstorm near
Valley International Airport, or near Rio Hondo, moving east at 50
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Harlingen, Rio Hondo, Arroyo City, Combes, Harlingen Arts And
Heritage Museum, Harlingen High School, Harlingen Public Library,
Willamar, Harlingen Fire Department and Pharr Central Fire Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2617 9774 2641 9775 2645 9737 2639 9741
      2640 9740 2652 9726 2646 9724 2636 9738
      2645 9725 2636 9733 2643 9726 2643 9725
      2637 9732 2635 9732 2637 9730 2641 9722
      2619 9717
TIME...MOT...LOC 0943Z 262DEG 44KT 2628 9765

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 9:46 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more30 hr
Dec 13, 3:44 AM CSTSpecial Weather StatementBROWillacy61 min
Dec 13, 4:55 AM CSTHigh Wind WarningBROJim Hogg, Starr, Zapata13 hr
Dec 13, 12:26 PM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more30 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.